Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 211, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2013, 9:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2013, 9:42 PM CDT (02:42 UTC)
- Expired
- Aug 5, 2013, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 5, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS53 KICT 060242
SVRICT
KSC079-095-155-173-060330-
/O.NEW.KICT.SV.W.0211.130806T0242Z-130806T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARTRIDGE TO 6 MILES SOUTHEAST OF PRETTY PRAIRIE TO
10 MILES NORTH OF HARPER...AND MOVING EAST AT 35 MPH.
THESE ARE VERY DANGEROUS STORMS!
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...CHENEY...NORWICH...HAVEN...MOUNT
HOPE...ANDALE...GODDARD...BURRTON...MURDOCK...MT VERNON...CHENEY
LAKE...YODER...HUTCHINSON AIRPORT AND GARDEN PLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION! THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CENTRAL KINGMAN COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3739 9825 3770 9809 3807 9825 3811 9765
3770 9753 3747 9775 3747 9781 3742 9780
3739 9784
TIME...MOT...LOC 0241Z 268DEG 32KT 3802 9808 3770 9794
3741 9807
HAIL...<.75IN
WIND...80MPH
$$
ES3 follow-up statements
850
WWUS53 KICT 060250
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT MON AUG 5 2013
KSC079-095-155-173-060330-
/O.CON.KICT.SV.W.0211.000000T0000Z-130806T0330Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
950 PM CDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARVEY...EASTERN KINGMAN...EASTERN RENO AND WESTERN SEDGWICK COUNTIES
UNTIL 1030 PM CDT...
AT 948 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH HUTCHINSON TO 7 MILES NORTHWEST OF CHENEY TO 9
MILES NORTH OF HARPER...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...CHENEY...NORWICH...HAVEN...MOUNT
HOPE...ANDALE...GODDARD...BURRTON...MT VERNON...CHENEY LAKE...
YODER...HUTCHINSON AIRPORT AND GARDEN PLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE LIKELY PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN KINGMAN AND SOUTHERN RENO
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3739 9825 3770 9809 3807 9825 3811 9765
3770 9753 3747 9775 3747 9781 3742 9780
3739 9784
TIME...MOT...LOC 0250Z 268DEG 32KT 3802 9799 3770 9785
3741 9798
HAIL...<.75IN
WIND...70MPH
$$
CARUSO947
WWUS53 KICT 060309
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT MON AUG 5 2013
KSC079-095-155-173-060330-
/O.CON.KICT.SV.W.0211.000000T0000Z-130806T0330Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
1009 PM CDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARVEY...EASTERN KINGMAN...EASTERN RENO AND WESTERN SEDGWICK COUNTIES
UNTIL 1030 PM CDT...
AT 1007 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BURRTON TO 5 MILES NORTHWEST OF
GODDARD TO 5 MILES EAST OF NORWICH...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MOUNT HOPE...ANDALE...GODDARD AND BURRTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3739 9825 3770 9809 3807 9825 3811 9765
3770 9753 3747 9775 3747 9781 3742 9780
3739 9784
TIME...MOT...LOC 0309Z 268DEG 32KT 3803 9778 3771 9764
3748 9773
HAIL...<.75IN
WIND...70MPH
$$283
WWUS53 KICT 060319
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT MON AUG 5 2013
KSC079-095-155-173-060329-
/O.CAN.KICT.SV.W.0211.000000T0000Z-130806T0330Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
1019 PM CDT MON AUG 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARVEY...EASTERN
KINGMAN...EASTERN RENO AND WESTERN SEDGWICK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3739 9825 3770 9809 3807 9825 3811 9765
3770 9753 3747 9775 3747 9781 3742 9780
3739 9784
TIME...MOT...LOC 0319Z 268DEG 32KT 3803 9767 3771 9753
3748 9762
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:10 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 7:10 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 710 PM CDT MON AUG 5 2013 .MESOSCALE DISCUSSION... ISSUED AT 710 PM CDT MON AUG 5 2013 WATCHING SOUTHEASTWARD MOVING STORMS NORTHEAST OF DDC AND THOSE TRACKING/DEVELOPING NORTHEAST ALONG THE OKLAHOMA BORDER. AT SOME POINT SEVERAL CELL MERGERS WILL OCCUR...PERHAPS JUST WEST OF THE WICHITA AREA AND THEN TRACK EASTWARD ACROSS SOUTH CENTRAL KANSAS. WHILE SEVERE RISK WILL CONTINUE THROUGH MID-EVENING...THESE MERGERS ALSO POSE AN ENHANCED RISK FOR TORRENTIAL RAINFALL RATES. POTENTIAL FOR ADDITIONAL FLOODING AND AGGRAVATION OF EXISTING FLOODING LOOKS HIGH OVERNIGHT. KED && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 221 PM CDT MON AUG 5 2013 SCATTERED THUNDERSTORMS WILL INITIATE THIS PM/EVE NEAR/ALONG A W-NW TO E-SE ORIENTED REMNANT FRONTAL BOUNDARY FROM EASTERN CO ACROSS SOUTHERN KS. STRONG INSTABILITY...DIRECTIONAL SHEAR...AND HIGH PRECIPITABLE WATER WILL SUPPORT LOCAL GUSTY WINDS/HAIL/HEAVY RAIN. SOUTHWESTERLY 35 KT LOW-LEVEL JET WILL FOCUS MOISTURE TRANSPORT/ISENTROPIC LIFT INTO CENTRAL/SOUTHEAST KS OVERNIGHT WHERE SOME BACKBUILDING CONVECTION IS POSSIBLE. LOCALLY HEAVY RAIN/FLOODING WILL BE POSSIBLE IN THIS AREA AND CURRENT FLOOD WATCH LOOKS VALID. UPPER LOW WILL CONTINUE OVER SASKATCHEWAN WITH VARIOUS SHORTWAVES GETTING ENVELOPED INTO ITS CIRCULATION. THIS WILL RESULT IN A COLD FRONT DROPPING SOUTHWARD INTO THE KANSAS REGION TUESDAY NIGHT...WHERE IT MAY THEN STALL WEDNESDAY INTO THURSDAY. DEEP SUBTROPICAL MOISTURE WILL CONTINUE ALONG/NORTH OF THIS FRONT SUPPORTING ADDITIONAL SHOWER/THUNDERSTORM CHANCES. THE NEXT CHANCE FOR POTENTIALLY WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN LOOKS TO BE WED NIGHT INTO THURSDAY. THIS COULD CAUSE ADDITIONAL FLOODING CONCERNS. THIS AFTERNOON AND TUESDAY AFTERNOON WILL BE THE HOTTEST TWO DAYS OF WEEK WITH SLIGHTLY ABOVE NORMAL TEMPS. THE HIGH DEWPOINTS WILL RESULT IN HEAT INDICES OF 102-107 IN THE SOUTH. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 221 PM CDT MON AUG 5 2013 NO SIGNIFICANT CHANGE FORESEEN IN THE UPPER PATTERN...WITH SUBTROPICAL UPPER RIDGING OVER THE SOUTHERN PLAINS...AND THE MAIN WESTERLIES OVER THE NORTHERN TIER STATES. A QUASI-PERSISTENT WEST-EAST FRONTAL BOUNDARY WILL BE LOCATED OVER THE CENTRAL PLAINS TO PROVIDE A FOCUS FOR A CHANCE OF THUNDERSTORMS AND A POTENTIALLY CONTINUED WET PATTERN. TEMPERATURES START OUT SLIGHTLY BELOW NORMAL FRIDAY-SATURDAY...GRADUALLY MODIFYING TOWARD NORMAL BY MONDAY. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 630 PM CDT MON AUG 5 2013 SCATTERED TO NUMEROUS STRONG TO SEVERE CONVECTION WILL AFFECT PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING...WHICH WILL TRANSITION TO STORMS WITH LOCALLY HEAVY RAINFALL OVERNIGHT. MVFR AND BRIEF PERIODS OF IFR CAN BE EXPECTED IN AND NEAR THE CONVECTION INTO EARLY TUESDAY MORNING. VFR CONDITIONS EXPECTED TO PREVAIL MOST AREAS BY TUESDAY AFTERNOON. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 96 74 86 / 90 30 50 60 HUTCHINSON 73 95 73 83 / 90 20 50 60 NEWTON 73 93 73 84 / 90 40 50 60 ELDORADO 73 93 73 87 / 80 40 40 60 WINFIELD-KWLD 74 97 74 90 / 70 30 40 50 RUSSELL 72 93 70 81 / 90 10 50 40 GREAT BEND 72 93 70 81 / 90 10 50 50 SALINA 73 93 71 82 / 90 30 50 40 MCPHERSON 73 94 73 83 / 90 30 50 50 COFFEYVILLE 75 96 75 91 / 70 50 30 40 CHANUTE 73 93 73 89 / 90 70 30 50 IOLA 73 91 73 88 / 90 70 30 50 PARSONS-KPPF 73 94 74 90 / 80 50 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT MON AUG 5 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD EAST INTO CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY CONTAIN HAIL TO QUARTER SIZE AND WIND GUSTS TO 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BECOMING WIDESPREAD OVERNIGHT WITH LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO MORE FLOODING PROBLEMS. NUMEROUS COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. HEAT INDICES OF 100 TO 105 DEGREES WILL AFFECT SOUTHERN KANSAS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL COUNTY AND RIVER FLOOD WARNINGS WILL LIKELY REMAIN IN EFFECT INTO TUESDAY AND MAYBE LONGER FOR PARTS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK AND INTO THE UPCOMING WEEKEND ACROSS THE AREA. THE HIGHEST CHANCES FOR AREA-WIDE THUNDERSTORMS WILL BE FOR TUESDAY NIGHT THROUGH THURSDAY MORNING. THIS WILL ONLY PROLONG OR WORSEN THE FLOODING PROBLEMS ACROSS THE REGION. HEAT INDICES OF 100 TO 106 DEGREES ARE FORECAST IN SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THE AFTERNOON HOURS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 5, 7:14 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON AUG 5 2013
KSZ082-091-060045-
HARPER-KINGMAN-
714 PM CDT MON AUG 5 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHARON...OR 6 MILES EAST
OF MEDICINE LODGE...AND MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3737 9836 3738 9846 3738 9847 3741 9848
3745 9847 3758 9829 3740 9811 3727 9835
TIME...MOT...LOC 0014Z 231DEG 20KT 3731 9847
ESLocal storm report, Aug 5, 7:47 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 2 SSE WILLOWDALE 37.49N 98.29W
08/05/2013 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Aug 5, 7:55 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ESE ZENDA 37.44N 98.28W
08/05/2013 E0.88 INCH KINGMAN KS TRAINED SPOTTER
SPOTTER REPORTED ROUGHLY A DOZEN NICKEL SIZE HAIL STONES
AND WINDS OF 30 TO 40 MPH ALONG WITH VERY HEAVY RAINFALL.
&&
SGSLocal storm report, Aug 5, 8:00 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 3 E ZENDA 37.45N 98.23W
08/05/2013 KINGMAN KS TRAINED SPOTTER
SPOTTER REPORTED THAT THEIR POWER WAS OUT AND ESTIMATED
WINDS OF 50 MPH ALONG WITH VERY HEAVY RAINFALL.
&&
SGSLocal storm report, Aug 5, 9:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST CUNNINGHAM 37.64N 98.43W
08/05/2013 E70 MPH KINGMAN KS LAW ENFORCEMENT
&&
SGSLocal storm report, Aug 5, 9:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST WNW PENALOSA 37.72N 98.32W
08/05/2013 E60 MPH KINGMAN KS TRAINED SPOTTER
SPOTTER ESTIMATED 50 TO 60 MPH WINDS
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:14 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Aug 5, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 52 min |
| Aug 5, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 47 min |
| Aug 5, 9:32 PM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 5 hr |
| Aug 5, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 38 min |
| Aug 5, 10:23 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, Marion | 5 hr |
| Aug 5, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 46 min |
| Aug 5, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 37 min |
| Aug 5, 11:06 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 39 min |
| Aug 5, 11:15 PM CDT | Areal Flood Warning | ICT | Butler, Greenwood | 5 hr |
| Aug 5, 11:44 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 46 min |
| Aug 6, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery, Neosho, Wilson | 40 min |
| Aug 6, 6:48 AM CDT | River Flood Warning | ICT | Sedgwick | 44 hr |
| Aug 6, 8:14 AM CDT | River Flood Warning | ICT | Butler | 48 hr |
| Aug 6, 9:28 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 25 hr |
| Aug 6, 12:46 PM CDT | Areal Flood Warning | ICT | Rice | 71 hr |
| Aug 6, 12:48 PM CDT | Areal Flood Warning | ICT | Harvey | 7 days |
| Aug 6, 1:32 PM CDT | Areal Flood Warning | ICT | McPherson | 48 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.